Show simple item record

Files in this item

Thumbnail

Item metadata

dc.contributor.authorBourne, Tom
dc.contributor.authorRuškuc, Nik
dc.date.accessioned2017-10-05T23:32:22Z
dc.date.available2017-10-05T23:32:22Z
dc.date.issued2016-11-15
dc.identifier.citationBourne , T & Ruškuc , N 2016 , ' On the star-height of subword counting languages and their relationship to Rees zero-matrix semigroups ' , Theoretical Computer Science , vol. 653 , pp. 87-96 . https://doi.org/10.1016/j.tcs.2016.09.024en
dc.identifier.issn0304-3975
dc.identifier.otherPURE: 246307305
dc.identifier.otherPURE UUID: e8ec086c-5cdc-4ab7-83e3-17c64cfdb491
dc.identifier.otherScopus: 84992046926
dc.identifier.otherWOS: 000387627500007
dc.identifier.otherORCID: /0000-0003-2415-9334/work/73702080
dc.identifier.urihttp://hdl.handle.net/10023/11811
dc.description.abstractGiven a word w over a finite alphabet, we consider, in three special cases, the generalised star-height of the languages in which w occurs as a contiguous subword (factor) an exact number of times and of the languages in which w occurs as a contiguous subword modulo a fixed number, and prove that in each case it is at most one. We use these combinatorial results to show that any language recognised by a Rees (zero-)matrix semigroup over an abelian group is of generalised star-height at most one.
dc.language.isoeng
dc.relation.ispartofTheoretical Computer Scienceen
dc.rights© 2016, Elsevier. This work is made available online in accordance with the publisher’s policies. This is the author created, accepted version manuscript following peer review and may differ slightly from the final published version. The final published version of this work is available at www.sciencedirect.com / https://dx.doi.org/10.1016/j.tcs.2016.09.024en
dc.subjectRegular languageen
dc.subjectStar-heighten
dc.subjectSubworden
dc.subjectRees matrix semigroupen
dc.subjectQA75 Electronic computers. Computer scienceen
dc.subjectT-NDASen
dc.subject.lccQA75en
dc.titleOn the star-height of subword counting languages and their relationship to Rees zero-matrix semigroupsen
dc.typeJournal articleen
dc.description.versionPostprinten
dc.contributor.institutionUniversity of St Andrews.Pure Mathematicsen
dc.contributor.institutionUniversity of St Andrews.School of Mathematics and Statisticsen
dc.contributor.institutionUniversity of St Andrews.Centre for Interdisciplinary Research in Computational Algebraen
dc.identifier.doihttps://doi.org/10.1016/j.tcs.2016.09.024
dc.description.statusPeer revieweden
dc.date.embargoedUntil2017-10-05


This item appears in the following Collection(s)

Show simple item record